Alert archive / Nebraska / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 249, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Sep 7, 2006, 2:59 PM MDT for Cherry County, Nebraska. It was in force for 61 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 7, 2006, 2:59 PM MDT (20:59 UTC)
- Expired
- Sep 7, 2006, 4:00 PM MDT
- In force
- 61 min
- Issued by
- NWS North Platte, NE
- Area
- Counties, with a storm outline in the text
County Cherry County, NE
The radar
The North Platte radar (KLNX), 107 km from the middle of the area, began a volume at 21:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 9.0 hours before the alert went out and 181 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 84 J/kg
- Mixed-layer CIN
- -180 J/kg
- Mixed-layer LCL
- 1483 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 26 m²/s²
- 0-3 km storm-relative helicity
- 40 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KLBF 072100 SVRLBF NEC031-072200- /O.NEW.KLBF.SV.W.0249.060907T2059Z-060907T2200Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORTH PLATTE NE 259 PM MDT THU SEP 7 2006 THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WESTERN CHERRY COUNTY IN NORTH CENTRAL NEBRASKA... * UNTIL 400 PM MDT * AT 256 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS STORM WAS LOCATED NEAR INTERSECTION OF HIGHWAY 61 AND SURVEY VALLEY ROAD...OR ABOUT 38 MILES NORTHWEST OF MULLEN...AND MOVING SOUTH AT 15 MPH. AN ADDITIONAL SEVERE THUNDERSTORM WAS LOCATED 20 MILES SOUTHEAST OF MERRIMAN...ALSO MOVING SOUTH AT 15 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... 9 MILES EAST OF MOTHER LAKE BY 320 PM MDT... 7 MILES WEST OF WHITMAN ROAD CROSSING THE NORTH BRANCH OF THE MIDDLE LOUP RIVER BY 330 PM MDT... THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS AND LARGE DAMAGING HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS LAT...LON 4292 10124 4295 10196 4210 10199 4210 10129 $$ JWS
2 follow-up statements
000 WWUS53 KLBF 072128 SVSLBF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 428 PM CDT THU SEP 7 2006 NEC031-072200- /O.CON.KLBF.SV.W.0249.000000T0000Z-060907T2200Z/ CHERRY NE- 328 PM MDT THU SEP 7 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM MDT FOR WESTERN CHERRY COUNTY... AT 326 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS STORM WAS LOCATED 9 MILES NORTH OF DIPPING VAT MEADOW...OR ABOUT 33 MILES SOUTHEAST OF GORDON...MOVING SOUTH AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... DIPPING VAT MEADOW BY 350 PM MDT... 7 MILES WEST OF MOTHER LAKE BY 400 PM MDT... LAT...LON 4292 10124 4259 10203 4210 10202 4210 10129 $$ KAR
000 WWUS53 KLBF 072153 SVSLBF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 452 PM CDT THU SEP 7 2006 NEC031-072202- /O.EXP.KLBF.SV.W.0249.000000T0000Z-060907T2200Z/ CHERRY NE- 352 PM MDT THU SEP 7 2006 ...THE SEVERE THUNDERSTORM WARNING FOR WESTERN CHERRY COUNTY EXPIRES AT 400 PM MDT... SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DRIFT SOUTH ACROSS WESTERN CHERRY COUNTY. BRIEF HEAVY RAIN...PEA SIZE HAIL...AND GUSTY WINDS MAY STILL OCCUR WITH THE STRONGER STORMS. LAT...LON 4292 10124 4259 10203 4210 10202 4210 10129 $$ KAR
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 7, 2:53 PM MDT, 6 minutes earlier.
Area forecast discussion, Sep 7, 2:53 PM MDT, 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 353 PM CDT THU SEP 7 2006 .DISCUSSION... TROF ENTERING THE NW FA THIS AFTN WITH SCT THUNDERSTORMS...SOME REACHING SEVERE LIMITS...FIRING ALONG THE TROF. HAIL THE PRIMARY THREAT. THUNDERSTORMS ARE SURFACE BASED WITH LAPS SHOWING NO CAP AND MARGINAL INSTABILITY...BUT FREEZING LEVEL ONLY 12.5KFT...THUS DOESNT TAKE MUCH TO GET HAIL. EXPECT THUNDERSTORMS TO DIMINISH AFTER LOSE OF HEATING...ALTHOUGH A FEW ISOLD SHOWERS TO CONTINUE OVERNIGHT EARLY. TROF SLOW TO PROGRESS SOUTHEASTWARD WITH COLD FRONT TO PLOW INTO THE CWA TOMORROW. THUNDERSTORMS EXPECTED TO FIRE AGAIN ALONG THE FRONT. MODELS IN DISAGREEMENT ON EXTENT OF COVERAGE...HOWEVER EXPECT AT LEAST SCATTERED. THEN A SURFACE LOW DEVELOPS ACROSS EASTERN CO ON SATURDAY PRODUCING SHOWERS WITH ISOLATED THUNDER TO WRAP N AROUND THE LOW. SOUTHERN FA BEST CHANCE FOR SIGNIFICANT RAINFALL...AS LOW TRACKS E ACROSS KS. AFTER LOW EXITS...A RETURN TO MILD AND DRY CONDITIONS EXPECT AT THIS TIME WITH WEAK RIDGING. ECMWF HINTING AT ANOTHER TROF FOR MID NEXT WEEK...HOWEVER WILL WAIT TO SEE IF SMALL POPS ARE WARRANTED AFTER MODELS BECOME A LITTLE MORE CONSISTENT. && .LBF WATCHES/WARNINGS/ADVISORIES...NONE. MASEK
Hazardous weather outlook, Sep 7, 2:53 PM MDT, 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 353 PM CDT THU SEP 7 2006 NEZ004>010-022>029-035>038-056>059-069>071-094-081030- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 353 PM CDT THU SEP 7 2006 /253 PM MDT THU SEP 7 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT. UNSTABLE CONDITIONS AND A WEAK SURFACE TROUGH WILL COMBINE TO PRODUCE ISOLATED THUNDERSTORMS THIS EVENING IN WESTERN AND NORTH CENTRAL NEBRASKA. A FEW STRONG STORMS...CAPABLE OF PRODUCING MARGINALLY SEVERE HAIL AND WIND GUSTS ARE POSSIBLE WEST OF HIGHWAY 83. THE ACTIVITY WILL DIMINISH AFTER SUNSET. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. A SURFACE FRONT COMBINED WITH AN UPPER LEVEL LOW PRESSURE SYSTEM MOVING THROUGH WESTERN AND NORTH CENTRAL NEBRASKA SATURDAY AND SATURDAY NIGHT IS EXPECTED TO PRODUCE SCATTERED THUNDERSTORMS BEGINNING LATE FRIDAY AFTERNOON AND CONTINUING THROUGH SATURDAY NIGHT. THE SYSTEM WILL EXIT LATE SUNDAY WITH SHOWERS AND POSSIBLY A FEW THUNDERSTORMS LINGERING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE (ALL LOWERCASE) KAR
In the hours before
Local storm report, Sep 7, 2:05 PM MDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
305 PM CDT THU SEP 07 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 PM HAIL 7 S GORDON 42.71N 102.20W
09/07/2006 E0.88 INCH SHERIDAN NE PUBLIC
HAIL STARTING TO COVER THE GROUND.
&&
HENDERSONThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 7, 1:49 PM MDT | Severe Thunderstorm Warning | LBF | Cherry, Sheridan | 41 min |
| Sep 7, 2:09 PM MDT | Severe Thunderstorm Warning | LBF | Cherry | 51 min |
| Sep 7, 3:50 PM MDT | Severe Thunderstorm Warning | LBF | Cherry | 40 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.